Alert archive / Kansas / Flash Flood Warnings in 1996
Flash Flood Warning 14, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 30, 1996, 3:02 PM CDT for Seward County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1996, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 30, 1996, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Seward County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 302003 FFWDDC KSC175-302300- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 302 PM CDT SUN JUN 30 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY KS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SEWARD COUNTY AT 300 PM...DOPPLER RADAR INDICATED A STRONG NEARLY STATIONARY THUNDERSTORM CENTERED 10 MILES NORTH OF LIBERAL. RADAR ESTIMATES RAINFALL AMOUNTS OF NEARLY 3 INCHES AN HOUR. THE HEAVIEST RAINFALL HAS OCCURRED NEAR THE INTERSECTION OF HIGHWAYS 83 AND 51. SEVERAL ROADWAYS IN THE CENTRAL AND EASTERN SEWARD COUNTY MAY BECOME WATER COVERED. DO NOT DRIVE THROUGH FLrOODED AREAS. SHALLOW...SWIFTLY FLOWING WATER CAN WASH A CAR FROM A ROADWAY. ALSO...THE ROADBED MAY NOT BE INTACT UNDER THE WATER. PARKIN/SEARCY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:35 AM CDT, 11 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 3:35 AM CDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 AM CDT SUN JUN 30 1996 ...FCST CHALLENGE IS PROBABILITY OF CONVECTION... COLD FNT AT 07Z BISECTING KANASAS FROM EXTREME NE KS SW TO BETWEEN SLN AND ICT TO NEAR P28. WEAK LOW PRESSURE FORMING ON FNT IN OKLAHOMA TDY SHOULD SLOW FNT JUST SOUTH OF CWA. MODELS BRING NEXT S/W NORTHWARD OUT OF TEXAS TDY INTO SOUTHRN AND WESTERN SECTIONS DEPENDING ON MODEL. WITH S/W IMPINGING ON FNT DECIDED 30 POP RW/TRW REASONABLE ALL SECTIONS. INCLUDED 30 POP EVEN IN NORTH DUE TO HIGH DEW POINTS AND INSTABILITY REMAINING. WENT 30 POP RW/TRW ALL SECTIONS TONIGHT AND MONDAY WITH S/W MOVING THROUGH CWA JUST NORTH OF WEAK WAVE AND FRONTAL BOUNDARY IN KS/OK VCNTY. FOLLOWED PERSISTENCE IN TEMPERATURE DEPARTMENT THROUGH MONDAY. DDC 090/070 091/070 093 333 GCK 090/068 090/090 093 333 EHA 090/068 090/068 094 333 LBL 091/068 092/068 095 333 HYS 089/071 089/070 093 333 P28 099/073 097/073 100 333 CICCONE
In the hours before
Special weather statement, Jun 30, 10:54 AM CDT, 4 hours 8 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-300000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1053 AM CDT SAT JUN 29 1996 SYNOPSIS: A COLD FRONT ORIENTED NORTH TO SOUTH ACROSS WESTERN KANSAS THIS MORNING WILL WORK EASTWARD THROUGH TONIGHT. WHILE THE NORTHERN PART OF THE FRONT NEAR THE NEBRASKA BORDER ADVANCES TO NEAR KANSAS CITY BY MIDNIGHT TONIGHT...THE SOUTHERN PART WILL STAY ANCHORED OVER SOUTHWEST KANSAS. SHOWERS AND A FEW THUNDERSTORMS WILL BE CENTERED ALONG THIS FRONT TODAY AND TONIGHT...BUT STRONG HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL PREVENT ANY OF THE STORMS FROM BECOMING SEVERE. NO SEVERE WEATHER IS EXPECTED IN SOUTHWEST KANSAS THIS AFTERNOON OR TONIGHT. AS A RESULT...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BURKE
Special weather statement, Jun 30, 10:59 AM CDT, 4 hours 3 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1053 AM CDT SUN JUN 30 1996 SYNOPSIS: A FRONT WAS NEARLY STATIONARY THIS MORNING FROM SOUTH OF KANSAS CITY TO NEAR GAGE OKLAHOMA. AN UPPER LEVEL DISTURBANCE WAS ROTATING NORTHWARD FROM THE TEXAS PANHANDLE TOWARD EASTERN COLORADO AND WESTERN KANSAS. DIFFERENTIAL SURFACE HEATING WILL CREATE A BOUNDARY ACROSS SOUTHWEST KANSAS THIS AFTERNOON...ALONG WHICH SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON AND INTO THE EVENING. THERE IS A SLIGHT RISK THESE PULSE-TYPE STORMS MAY REACH SEVERE LIMITS... WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREAT. SPOTTERS SHOULD BE ALERT FOR THE POSSIBILITY OF BEING ACTIVATED ANYWHERE IN SOUTHWEST KANSAS FROM MID-AFTERNOON INTO EARLY TONIGHT. BURKE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:25 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 30 min |
| Jun 30, 2:12 PM CDT | Flash Flood Warning | DDC | Stevens | 3 hr |
| Jun 30, 4:31 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 34 min |
Nearby
Flash Flood Warnings in Kansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.